Jump to content

Photo
Accutane

Smoking And Accutane



4 replies to this topic

#1 meowza

meowza

    Junior Member

  • Members
  • Posts & Likes
    Posts: 73
    Likes: 18
About Me
  • Gender:Female
  • Joined: 01-May 13

Posted 01 May 2013 - 03:27 PM

Hello! Newbie here!

 

I just started taking Accutane (40mg/day), and I have just finished my first week. 

 

I was curious as to if any of you have any experience with smoking and accutane. I am a smoker. I am wondering if there are any exacerbating side effects or dangers, or if this can cause some serious harm in the future.  I can't really find anything online about this issue. I'm looking for some literature or if anyone else has discussed this with their dermatologist. Also wondering about your own personal experiences. I am not seeing my derm for another 3 weeks and didn't realize until after I left that she does not know I am a smoker. She is a new-to-me, and my fourth dermatologist (I move frequently).


The only thing I can think of off the top of my head is perhaps increased risk of blood clots and stroke from also being on the birth control pill (I am female). However I've been on the pill for many years now and haven't experiences any vascular issues while smoking yet.

 

Please, I do not need a lecture on the dangers of smoking. I get enough of those from friends, family, and myself. I am constantly trying to quit for my health and wellbeing. 


Thank you in advance!



#2 Brownilocks

Brownilocks

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 164
    Gallery Images: 5
    Likes: 15
About Me
  • Gender:Female
  • Joined: 12-April 08

Achievements

     

Posted 04 May 2013 - 10:17 PM

I smoke and have since day one. My derm said it was totally fine to continue throughout my course and wouldn't cause any additional problems (besides obvious ones that smoking causes on its own without accutane of course). I'm on a higher dosage (weigh 50kg, taking 60mg/day since beginning) and am starting month 6 of a 7 month course. Smoke between 1/2 to a whole pack a day and doing fine with it. I find I get a cough sometimes or dry throat more often too, probably because this medicine makes me so dry in general... I've heard of others smoking a pack a day the whole time they were on accutane too with no additional probs. Good luck with your accutane regimen!!!



#3 rarrrgh

rarrrgh

    Junior Member

  • Members
  • Posts & Likes
    Posts: 33
    Likes: 2
About Me
  • Joined: 30-April 13

Posted 04 May 2013 - 10:48 PM

Well i would just like to say that smoking is bad for your skin and overall health and since our insides directly result in the way our body looks and feels, we should eliminate as many negatives as possible!

Look at it this way, if you are putting your body thru a serious treatment like accutane...wouldnt you want it to be as healthy and strong as possible to get better and see more results and maybe diminish the amount of long term and short term side effects? Use Accutane as an excuse to stop smoking...you will be glad you did.

Sorry if that came off like a lecture but i used to be a smoker and since i have stopped my skin has improved and my overall health and well being and lifestyle have improved drastically. I wish you the best!

#4 Brownilocks

Brownilocks

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 164
    Gallery Images: 5
    Likes: 15
About Me
  • Gender:Female
  • Joined: 12-April 08

Achievements

     

Posted 05 May 2013 - 11:54 AM

She knows that. She said she is "constantly trying to quit for my health and wellbeing" and "do not need a lecture on the dangers of smoking." Just sayin.'



#5 meowza

meowza

    Junior Member

  • Members
  • Posts & Likes
    Posts: 73
    Likes: 18
About Me
  • Gender:Female
  • Joined: 01-May 13

Posted 07 May 2013 - 07:52 AM

I smoke and have since day one. My derm said it was totally fine to continue throughout my course and wouldn't cause any additional problems (besides obvious ones that smoking causes on its own without accutane of course). I'm on a higher dosage (weigh 50kg, taking 60mg/day since beginning) and am starting month 6 of a 7 month course. Smoke between 1/2 to a whole pack a day and doing fine with it. I find I get a cough sometimes or dry throat more often too, probably because this medicine makes me so dry in general... I've heard of others smoking a pack a day the whole time they were on accutane too with no additional probs. Good luck with your accutane regimen!!!

 

Hey! Thanks for replying! I really appreciate hearing your experience, its made me feel much more comfortable in my situation :) I didn't even think about the dry throat, but that is definitely a possibility for me, my lips and nose are already starting to dry up now. Oh! And on my internet exploration on this topic I did find that some people apparently had issues with skin healing after a tattoo removal. Not sure if thats a proven thing or anything, but I thought it would be worth mentioning to a fellow accutane user/smoker! Thanks for the encouragement and good luck to you on your last month :)



Well i would just like to say that smoking is bad for your skin and overall health and since our insides directly result in the way our body looks and feels, we should eliminate as many negatives as possible!

Look at it this way, if you are putting your body thru a serious treatment like accutane...wouldnt you want it to be as healthy and strong as possible to get better and see more results and maybe diminish the amount of long term and short term side effects? Use Accutane as an excuse to stop smoking...you will be glad you did.

Sorry if that came off like a lecture but i used to be a smoker and since i have stopped my skin has improved and my overall health and well being and lifestyle have improved drastically. I wish you the best!

 

Haha, yeah unfortunately I do know that (health promotion is huge in my field of work) but I still can't seem to quit for good. Been trying for over a year now. Sometimes I make it a few weeks (one time I lasted a whole month) but can't seem to stick with it. Thinking about trying the patch or something since my willpower isn't cutting it. Hopefully I'll be able to quit soon! Good for you for quitting, I know how hard it is!






1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users